Texas, 2005

Damaging Wind in Texas, June 16, 2005

June 16, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 16, 2:15 PM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Jun 16, 2:15 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT THU JUN 16 2005

.DISCUSSION...
ONGOING DEEP CONVECTION ASSOCIATED WITH A PAIR OF OUTFLOW BOUNDARIES...
BASICALLY BOOKENDING THE NORTHERN AND SOUTHERN EDGES OF THE CWA.
CAN LOOK FORWARD TO INCREASING TSTM ACTIVITY OVERNIGHT AS HIGH INSTABILITY
AND DEEPENING SHEAR OVER SOUTHERN PLAINS PROVIDE RIPE FEEDING GROUND FOR
MCS DEVELOPMENT. OF COURSE...UPPER LEVEL STEERING TRACK WILL BRING A DIRECT
HIT INTO THE CWA. CHANCE POPS ENTIRE CWA THROUGH FRIDAY AFTERNOON...AND
MENTION SEVERE ALL BUT EAST TX. PUT LIKELY POPS MAINLY SW AR PORTION OF AREA.
NW FLOW PATTERN WILL CONTINUE WITH UPPER HIGH NOT EXHIBITING MUCH GROWTH IN
WEST TX. THUS...MAY BE HARD TO PUSH THE PATTERN EAST OF AREA. TAPER TO SLIGHT
CHANCE EAST TX LATER IN WEEKEND...AND FINALLY REMOVING POPS AREAWIDE BY
TUESDAY. BRISK BOUNDARY ACTION AND RAIN COOLING EFFECTS SHOULD KEEP TEMPS
AROUND OR BELOW 90 AREAWIDE ON FRIDAY...AND POSSIBLY SATURDAY. AFTER THAT
TEMPS WILL REBOUND...ESPECIALLY EAST TX...ALTHOUGH DEWPOINTS MAY STAY
RELATIVELY LEVEL GIVEN LIMITED RETURN FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  74  96 /  40  40  30  20
MLU  72  88  70  92 /  50  50  40  30
DEQ  70  87  69  95 /  60  60  30  20
TXK  71  89  72  95 /  60  50  30  20
ELD  71  88  69  93 /  60  60  40  30
TYR  75  94  75  96 /  30  30  20  20
GGG  74  92  74  96 /  30  30  20  20
LFK  74  95  75  97 /  30  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

07/07
Hazardous weather outlook, Jun 16, 11:00 AM CST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 16 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE
REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  THIS
STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION
LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND
INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY
NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

In the hours before

Local storm report, Jun 16, 6:09 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             6 SE DOYLINE            32.46N 93.34W
06/16/2005  1.75 INCH        WEBSTER            LA   PUBLIC

&&

POMUNDSON
Local storm report, Jun 16, 6:17 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  0.88 INCH        SHELBY             TX   AMATEUR RADIO

&&

POMUNDSON
Local storm report, Jun 16, 6:22 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             CARTHAGE                32.15N 94.34W
06/16/2005  0.75 INCH        PANOLA             TX   TRAINED SPOTTER

&&

POMUNDSON
Local storm report, Jun 16, 6:22 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED LOCATION. NO STORM
OCCURRED IN CARTHAGE.

NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             CENTER                  32.15N 94.34W
06/16/2005  0.75 INCH        SHELBY                  TX   TRAINED SPOTTER

&&

POMUNDSON
Local storm report, Jun 16, 6:23 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  1.00 INCH        SHELBY             TX   TRAINED SPOTTER

&&

POMUNDSON
Local storm report, Jun 16, 6:32 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     DOWNBURST        BLANCHARD               32.59N 93.89W
06/16/2005                   CADDO              LA   FIRE DEPT/RESCUE

            POWER LINES DOWN

&&

POMUNDSON

The radar

The Shreveport radar (KSHV), 106 km away, was scanning. The volume nearest the first event began at 01:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rusk

When
June 16, 7:59 PM CST
Where
Rusk County, 14 mi S of Henderson
Measured
57 kt (66 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
31.950, -94.800

Trees were downed near Laneville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481660.